← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@craig633

Thought I would something up here, hopefully can benefit someone. Went onto venlafaxine as a change to escitalopram, which I was on for about 9 years. I think the doctors answer to issues was just to increase the dose. Withdrawal from this not so much an issue but suicidal thoughts worse on this med. awful stuff. Specialist suggested switching to Effexor. Went on to this up to 150mg. Missed a dose one day and bang- withdrawal. Dizziness, nausea. Time off work due to this. Doctor didn’t think dizziness was related to missing the dose and insisted in using the term “discontinuation syndrome” why dot they just say withdrawal? Was given stemetil to minimise dizziness. Next missed dose- same symptoms, same comment from doctors regards Effexor not having many “discontinuation symptoms” every time I missed the dose I felt like crap. Determined to get off this drug so had to tough it out. Stocked up on stemetil for the dizziness and also paradol osteo, dual layer slow release paracetamol. Planned some leave from work so I could deal with the withdrawal from the tapering of the dose. Went from 150 to 75. First couple of days of reduced dose I needed the stemetil and panadol osteo. Then to 37.5 same procedure. No smaller capsule than 37.5 so once used to that. Had to go to every second day dose for a couple of weeks, then every 3rd day. Always needed the stemetil due to dizziness. Now been off for a month. Feel more alive. Hope this helps someone

Jump to this post


Replies to "Thought I would something up here, hopefully can benefit someone. Went onto venlafaxine as a change..."

l've been weaning myself off 150 mg of Effexor, been experiencing mega "brain zaps". Worried that one of the other people in my head is taking over, doing mean, ugly stuff during the zaps. Is there a class action suit about this yet? I'd like to join. Me. Yes me, not my evil twin

@stlouisgmajenn how long have you been weaning off of it? I’ve been trying for about 6 months now. I had my son go to Mr Nice Guys and buy me a scale so I could weigh out the little granules in the capsules. I got myself down to about 25 mg and then my dr suggested I just “rip off the bandage”. Those brain zaps are no joke! I’ve been on some pretty heavy meds in my life and have never had this much trouble getting off of them. I’m on day 5 and feeling a bit better and the zaps aren’t near as strong. Triggers are moving my head or eyes too fast, loud sounds, and closing my eyes while standing. It seems to close me and go in waves. Early mornings suck late evenings are definitely better.
Wishing you all good things and if you happen to hear about a suit against them, please let me know

Great news @craig633! That’s awesome How long was it before you didn’t have the dizziness? Right now (5dayswithout) it’s my biggest hurdle. I’m going on holiday with my family in 14 days and don’t think I can handle the stupid brain zaps /dizziness.

I hope there is a law suit against this company and the doctors That prescribe it …

  Request Appointment